MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. BONE SCREW SELF-TAPPING 50 MM LENGTH 6.5 MM DIA.; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. BONE SCREW SELF-TAPPING 50 MM LENGTH 6.5 MM DIA.; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Osteopenia/ Osteoporosis (2651)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient was revised approximately two years after a second stage revision due to acetabular loosening.The head, shell, liner, and augment were replaced.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: cat# 11-363662, lot# 531590, 36mm cocr mod hd std.Cat# 00630505036, lot# 64389201, liner standard 3.5 mm offset 36 mm.Cat# 00489405010, lot# 64578579, 50mm x 10mm thickness acetabular augment.G2: foreign ¿ australia multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2023 - 03613, 0002648920 - 2023 - 00304, 0002648920 - 2023 - 00305, 0002648920 - 2023 - 00306, 0002648920 - 2023 - 00307, 0002648920 - 2023 - 00308, 0002648920 - 2023 - 00309.The customer has indicated that the product will not be returned to zimmer biomet for investigation as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records identified the following: an initial right tha was performed with unknown implants.A second stage revision occurred two years later due to infection and zimmer products were implanted.A revision occurred two years later due to the acetabular component loosening.The shell, liner, screws, augment, and femoral head were explanted and replaced with unknown devices.Radiographs identified the following: loosening and slight displacement of the right hip arthroplasty acetabular implant with screw fractures noted.A definitive root cause cannot be determined.This complaint was confirmed based on the provided medical records and the mmi report confirming the reported event of shell loosening and screw fracture.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
BONE SCREW SELF-TAPPING 50 MM LENGTH 6.5 MM DIA.
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18344608
Report Number0002648920-2023-00303
Device Sequence Number5380671
Product Code JDI
UDI-Device Identifier00889024127692
UDI-Public(01)00889024127692(17)260731(10)63401093
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K840643
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2026
Device Model NumberN/A
Device Catalogue Number00662406550
Device Lot Number63401093
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight98 KG